Are You Taking An SSRI Or Another Antidepressant That’s Impacted Your Sex Life? Tell Us About It.

Not only can depression lower your sex drive, but it can also cause anorgasmia, or trouble having an orgasm. What’s more, treatments for depression, such as SSRIs, or selective serotonin reuptake inhibitors, often have side effects that include sexual dysfunction and a lack of interest in sex.

About 45 million Americans, or 1 in 7 people, were taking antidepressants in 2020. That’s a lot of people who may be experiencing side effects that can impact sexual desire and function. While treatment for depression and other mental health disorders is important, even lifesaving, it may feel like a lose-lose situation when it comes to your sex life.

We want to know how SSRIs or other antidepressant medications have affected your libido, whether you’re single, casually dating, or married. What was your experience, and have you found anything that actually helped resolve sexual-related side effects? How has it affected your relationships? Have you found a new way to discuss and cope with a lack of desire or an inability to reach orgasm with potential partners? Do you miss masturbation or solo sex?

We don’t know about you, but we’re over advice that simply instructs you to “spice things up” by using sex toys and lubricants, rather than get to the root of the issue, such as the lack of desire or orgasms.

Let us know if you’ve found a doctor or healthcare provider who’s been particularly helpful when coping with sex-related side effects. Have you switched medication or taken other steps to try to solve the problem? Have doctors dismissed or downplayed the side effects?

We want to hear from you. Fill out this form or email us at [email protected], and we may contact you to include your story in an upcoming BuzzFeed News article.